Alert archive / Texas / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this winter storm warning at Feb 27, 2015, 4:52 PM CST for 4 counties in Texas. It was in force for 11 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 27, 2015, 4:52 PM CST (22:52 UTC)
- Expired
- Feb 28, 2015, 3:33 AM CST
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
Counties Cooke County, TX, Denton County, TX, Grayson County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 5:00 PM CST | SNOW 2.8 | Roanoke, TX | MEASURED 2.8 OF SNOW BY OFF DUTY NWS METEOROLOGIST IN ROANOKE. |
| Feb 27, 5:04 PM CST | SNOW 4 | Boyd, TX | 4 OF SNOW MEASURED IN BOYD. |
| Feb 27, 5:07 PM CST | SNOW 4 | Aubrey, TX | MEASURED 4.0 OF SNOW IN AUBREY VIA AMATEUR RADIO. |
| Feb 27, 5:08 PM CST | SNOW 3 | Corinth, TX | 3 OF SNOW MEASURED IN CORINTH VIA AMATEUR RADIO. |
| Feb 27, 5:29 PM CST | SNOW 4 | Gaienesville, TX | EMERGENCY MANAGER MEASURED 4.0 OF SNOW IN GAINESVILLE |
| Feb 27, 5:38 PM CST | SNOW 4.5 | Sanger, TX | 4.5 OF SNOW MEASURED IN SANGER...REPORT RELAYED VIA HAM RADIO OPERATORS. |
| Feb 27, 8:10 PM CST | SNOW 3 | Justin, TX | $$ |
| Feb 27, 8:10 PM CST | SNOW 3 | Justin, TX | |
| Feb 27, 8:15 PM CST | SNOW 3.25 | 2 E Gainesville, TX | EAST SIDE OF GAINESVILLE |
| Feb 27, 8:20 PM CST | SNOW 4 | Sherman, TX | NEAR HWY 75 AND FM1417 |
| Feb 27, 9:03 PM CST | SNOW 2 | Runaway Bay, TX | $$ |
| Feb 27, 9:03 PM CST | SNOW 2 | Runaway Bay, TX | |
| Feb 27, 9:20 PM CST | SNOW 6 | Boonsville, TX | $$ |
| Feb 27, 9:20 PM CST | SNOW 6 | Boonsville, TX | |
| Feb 27, 9:26 PM CST | SNOW 5 | 3 Se Denton, TX | IN THE SUNDOWN RANCH SUBDIVISION |
| Feb 27, 9:34 PM CST | SNOW 5 | Pottsboro, TX | $$ |
| Feb 27, 11:50 PM CST | SNOW 4 | Flower Mound, TX | $$ |
| Feb 27, 11:50 PM CST | SNOW 4 | Flower Mound, TX | |
| Feb 27, 11:50 PM CST | SNOW 6 | Cottondale, TX | $$ |
| Feb 27, 11:50 PM CST | SNOW 6 | Cottondale, TX | |
| Feb 27, 11:55 PM CST | SNOW 3.5 | The Colony, TX | $$ |
| Feb 27, 11:55 PM CST | SNOW 3.5 | The Colony, TX | |
| Feb 27, 11:55 PM CST | SNOW 4 | 3 Ne Denton, TX | NORTH DENTON 380/LOOP 288 |
| Feb 27, 11:55 PM CST | SNOW 4.5 | 6 Se Decatur, TX | $$ |
| Feb 27, 11:55 PM CST | SNOW 4.5 | 6 Se Decatur, TX | |
| Feb 27, 11:55 PM CST | SNOW 7 | 3 W Decatur, TX | $$ |
| Feb 27, 11:55 PM CST | SNOW 7 | 3 W Decatur, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WWUS44 KFWD 272252 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 452 PM CST FRI FEB 27 2015 ...WINTER STORM WARNING FOR HEAVY SNOW ISSUED FOR COOKE... DENTON...GRAYSON...AND WISE COUNTIES... ...WINTER WEATHER ADVISORY IN EFFECT ELSEWHERE... .WINTER WEATHER ADVISORY UPGRADED TO A WINTER STORM WARNING FOR COOKE...DENTON...GRAYSON...AND WISE COUNTIES. TXZ092-093-102-103-280700- /O.UPG.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/ /O.NEW.KFWD.WS.W.0002.150227T2252Z-150301T0000Z/ COOKE-GRAYSON-WISE-DENTON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY 452 PM CST FRI FEB 27 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATION...THIS STATEMENT IS FOR DENTON...COOKE...GRAYSON...AND WISE COUNTIES. * TIMING...THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...HEAVY SNOW IS LIKELY THROUGH MID EVENING. A GRADUAL TRANSITION TO FREEZING DRIZZLE WILL OCCUR LATER TONIGHT. * ACCUMULATION...HEAVY SNOW ACCUMULATIONS OF 6 T0 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH THIS EVENING. * MAIN IMPACT...HEAVY SNOW WILL MAKE TRAVEL HAZARDOUS. SIGNIFICANT ACCUMULATIONS WILL OCCUR ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ135-146>148-156>162-174-175-280700- /O.CON.KFWD.WW.Y.0005.150228T0000Z-150228T1800Z/ HENDERSON-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL- MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 452 PM CST FRI FEB 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * LOCATION...THIS STATEMENT IS FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A LAMPASAS TO ATHENS LINE. * TIMING...THIS EVENING THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...VERY LIGHT SNOW OR FREEZING DRIZZLE IS LIKELY TONIGHT. FREEZING RAIN AND FREEZING DRIZZLE IS LIKELY SATURDAY MORNING. * ACCUMULATION...LIGHT SNOW ACCUMULATIONS AND SEVERAL HUNDREDTHS OF AN INCH OF ICE FROM FREEZING DRIZZLE OR FREEZING RAIN TONIGHT THROUGH MIDDAY SATURDAY. * MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. && $$ TXZ091-094-095-100-101-104>107-115>123-129>134-141>145-280700- /O.CON.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/ MONTAGUE-FANNIN-LAMAR-YOUNG-JACK-COLLIN-HUNT-DELTA-HOPKINS- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...BONHAM...PARIS... GRAHAM...OLNEY...JACKSBORO...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN... GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO 452 PM CST FRI FEB 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. * TIMING...THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...LIGHT SNOW IS LIKELY THROUGH MID EVENING. LIGHT SNOW OR FREEZING DRIZZLE IS LIKELY LATE EVENING THROUGH SATURDAY. * ACCUMULATION...LIGHT SNOW ACCUMULATION IS POSSIBLE. LESS THAN A TENTH OF AN INCH OF ICE IS POSSIBLE THROUGH SATURDAY. * MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. && $$
2 follow-up statements
915 WWUS44 KFWD 280356 AAA WSWFWD URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 956 PM CST FRI FEB 27 2015 TXZ092-093-102-103-281200- /O.CON.KFWD.WS.W.0002.000000T0000Z-150301T0000Z/ COOKE-GRAYSON-WISE-DENTON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY 956 PM CST FRI FEB 27 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * LOCATION...DENTON...COOKE...GRAYSON... AND WISE COUNTIES. * TIMING...THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...SNOW AND FREEZING DRIZZLE. * ACCUMULATION...ADDITIONAL SNOW ACCUMULATION OF UP TO 1/2 INCH. ICE ACCUMULATION OF A FEW HUNDREDTHS OF AN INCH THROUGH MORNING. * MAIN IMPACT...SNOW AND ICE WILL MAKE TRAVEL HAZARDOUS. SIGNIFICANT ACCUMULATIONS WILL OCCUR ON ALL ROADS...BRIDGES... AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ135-146>148-156>162-174-175-281200- /O.CON.KFWD.WW.Y.0005.000000T0000Z-150228T1800Z/ HENDERSON-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL- MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 956 PM CST FRI FEB 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * LOCATION...THIS STATEMENT IS FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A LAMPASAS TO ATHENS LINE. * TIMING...THIS EVENING THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...VERY LIGHT SNOW OR FREEZING DRIZZLE IS LIKELY TONIGHT. FREEZING RAIN AND FREEZING DRIZZLE IS LIKELY SATURDAY MORNING. * ACCUMULATION...LIGHT SNOW ACCUMULATIONS AND SEVERAL HUNDREDTHS OF AN INCH OF ICE FROM FREEZING DRIZZLE OR FREEZING RAIN TONIGHT THROUGH MIDDAY SATURDAY. * MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. && $$ TXZ091-094-095-100-101-104>107-115>123-129>134-141>145-281200- /O.CON.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/ MONTAGUE-FANNIN-LAMAR-YOUNG-JACK-COLLIN-HUNT-DELTA-HOPKINS- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...BONHAM...PARIS... GRAHAM...OLNEY...JACKSBORO...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN... GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO 956 PM CST FRI FEB 27 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. * TIMING...THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...LIGHT SNOW AND LIGHT FREEZING DRIZZLE. * ACCUMULATION...LIGHT SNOW ACCUMULATION IS POSSIBLE. LESS THAN A TENTH OF AN INCH OF ICE IS POSSIBLE THROUGH SATURDAY. * MAIN IMPACT...SNOW AND ICE WILL MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. && $$ DUNN
553 WWUS44 KFWD 280933 WSWFWD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 333 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY IS IN EFFECT ACROSS ALL OF NORTH TEXAS TODAY... .A COLD ARCTIC AIRMASS IN PLACE ACROSS NORTH TEXAS WILL KEEP TEMPERATURES AT OR BELOW FREEZING ACROSS MOST OF THE REGION FOR A GOOD PART OF THE DAY. FREEZING DRIZZLE OR A MIX OF LIGHT FREEZING RAIN AND SLEET CAN BE EXPECTED THROUGHOUT THE DAY TODAY. SOUTHERN COUNTIES SHOULD SEE TEMPERATURES RISE ABOVE FREEZING THIS AFTERNOON...ALLOWING FOR A TRANSITION TO ALL LIQUID PRECIPITATION. THE ADVISORY WILL THEREFORE EXPIRE OVER THE SOUTHERN THIRD OF NORTH TEXAS AFTERNOON...AND CONTINUE ACROSS THE REST OF THE REGION THROUGH 6 PM CST. TXZ092-093-102-103-281745- /O.CAN.KFWD.WS.W.0002.000000T0000Z-150301T0000Z/ /O.EXA.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/ COOKE-GRAYSON-WISE-DENTON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY 333 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WINTER WEATHER ADVISORY FOR NORTH TEXAS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. * TIMING...THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...FREEZING DRIZZLE OR LIGHT SLEET. * ACCUMULATION...LESS THAN A TENTH OF AN INCH OF ICE. * MAIN IMPACT...A THIN LAYER OF ICE ON TOP OF EARLIER SNOWFALL WILL MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH FOR ADDITIONAL LIGHT ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. && $$ TXZ135-146>148-156>162-174-175-281745- /O.CON.KFWD.WW.Y.0005.000000T0000Z-150228T1800Z/ HENDERSON-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL- MCLENNAN-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...ATHENS...GUN BARREL CITY...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE... GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN... MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD... CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 333 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * LOCATION...THIS STATEMENT IS FOR AREAS GENERALLY ALONG AND SOUTHEAST OF A LAMPASAS TO ATHENS LINE. * TIMING...NOW THROUGH NOON TODAY. * PRECIPITATION TYPE...FREEZING DRIZZLE AND LIGHT FREEZING RAIN. * ACCUMULATION...SEVERAL HUNDREDTHS OF AN INCH OF ICE FROM FREEZING DRIZZLE OR FREEZING RAIN THROUGH MIDDAY TODAY. * MAIN IMPACT...TEMPERATURES WILL BE COLD ENOUGH FOR ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. && $$ TXZ091-094-095-100-101-104>107-115>123-129>134-141>145-281745- /O.CON.KFWD.WW.Y.0005.000000T0000Z-150301T0000Z/ MONTAGUE-FANNIN-LAMAR-YOUNG-JACK-COLLIN-HUNT-DELTA-HOPKINS- STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS- COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- INCLUDING THE CITIES OF...BOWIE...NOCONA...BONHAM...PARIS... GRAHAM...OLNEY...JACKSBORO...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CISCO...EASTLAND...RANGER...GORMAN...STEPHENVILLE...DUBLIN... GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE... DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO 333 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * LOCATION...THIS STATEMENT IS FOR AREAS ALONG AND NORTHWEST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON. * TIMING...THROUGH SATURDAY AFTERNOON. * PRECIPITATION TYPE...FREEZING DRIZZLE. * ACCUMULATION...LESS THAN A TENTH OF AN INCH OF ICE. * MAIN IMPACT...A THIN LAYER OF ICE ON TOP OF PRIOR SNOWFALL WILL MAKE FOR HAZARDOUS TRAVEL. TEMPERATURES WILL BE COLD ENOUGH FOR ADDITIONAL ACCUMULATIONS ON ALL ROADS...BRIDGES...AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER PRECIPITATION WILL CAUSE TRAVEL DIFFICULTIES SO TRAVEL IS DISCOURAGED. BE PREPARED FOR SLIPPERY ROADS AND PLAN ON SOME TRAVEL DELAYS. && $$ MB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 27, 4:32 PM CST, 20 minutes earlier.
Area forecast discussion, Feb 27, 4:32 PM CST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 432 PM CST FRI FEB 27 2015 .UPDATE... A BAND OF MODERATE TO HEAVY SNOW CONTINUES TO DEVELOP BETWEEN DECATUR...DENTON AND THE RED RIVER LATE THIS AFTERNOON IN AN AREA OF ENHANCED INSTABILITY. THIS AREA HAS ALREADY RECEIVED UP TO 5 INCHES OF SNOW AND HAS THE POTENTIAL TO RECEIVE APPRECIABLE SNOW AMOUNTS OVER THE NEXT SEVERAL HOURS WITH SNOW TOTALS UP TO 8 INCHES POSSIBLE. WITH THIS IN MIND...WE WILL ISSUE A SMALL WINTER STORM WARNING TO ACCOUNT FOR THE HIGHER SNOW TOTALS. THE WARNING WILL BE FOR WISE...DENTON...COOKE AND GRAYSON AND WILL BE VALID UNTIL 6 PM SATURDAY. NO OTHER CHANGES ARE NECESSARY AT THIS TIME. 79 && .PREV DISCUSSION... /ISSUED 404 PM CST FRI FEB 27 2015/ ...WINTER WEATHER ADVISORY WILL REMAIN FOR LIGHT SNOW... TRANSITIONING TO FREEZING DRIZZLE/LIGHT FREEZING RAIN OVERNIGHT INTO SATURDAY... ...SOUTHERN ZONES...ADDED TO A WINTER WEATHER ADVISORY FROM 6 PM TONIGHT UNTIL NOON SATURDAY FOR A MIX OF LIGHT SNOW AND LIGHT FREEZING DRIZZLE.... THE AREA OF LIGHT TO OCCASIONALLY MODERATE SNOW CURRENTLY EAST OF A LINE FROM ABOUT BOWIE TO GRANBURY WILL CONTINUE MOVING EAST/NORTHEAST THROUGH LATE AFTERNOON WITH THE DEPARTING SHORT WAVE. THIS SHOULD PRODUCE AN ADDITIONAL ONE HALF TO ONE INCH OF SNOW...ESPECIALLY BETWEEN DECATUR...FORT WORTH AND THE RED RIVER WITH A FEW ISOLATED HIGHER AMOUNTS. BEHIND THIS MAIN LINE...SOME LIGHT SNOW OR FLURRIES WILL LINGER THROUGH THE EVENING BUT SHOULD ADD LITTLE TO THE CURRENT SNOW ACCUMULATIONS. WHEN ALL IS SAID AND DONE...SNOW TOTALS SHOULD AVERAGE BETWEEN 2 AND 5 INCHES FROM THE INTERSTATE 20 CORRIDOR NORTHWARD WITH BETWEEN ONE HALF INCH AND 2 INCHES IN ALL BUT THE SOUTHEAST THIRD OF THE REGION. CENTRAL TEXAS RADARS CURRENTLY SHOW AN INCREASING FEED OF LOW LEVEL MOISTURE IN THE FORM OF MAINLY LIGHT RAIN AND DRIZZLE ACROSS THE TEXAS HILL COUNTRY. THIS MOISTURE WILL CONTINUE TO ADVANCE NORTHWARD INTO NORTH TEXAS OVERNIGHT WHILE SURFACE TEMPS EITHER REMAIN OR FALL BELOW FREEZING. THIS WILL RESULT IN MAINLY LIGHT FREEZING DRIZZLE ACROSS THE ENTIRE REGION. THE ONLY EXCEPTION WILL BE THE SOUTHEAST ZONES WHICH ARE CURRENTLY ABOVE FREEZING AND SHOULD NOT FALL BELOW FREEZING UNTIL LATER THIS EVENING OR OVERNIGHT. WE HAVE DECIDED TO ADD THESE SOUTHERN ZONES TO A WINTER WEATHER ADVISORY TONIGHT INTO SATURDAY MORNING...MAINLY FOR FREEZING DRIZZLE...POSSIBLY MIXED WITH LIGHT SNOW DURING THE EVENING. SINCE LARGE SCALE LIFT WILL BE VERY WEAK...WE DO NOT ANTICIPATE FREEZING RAIN AND SIGNIFICANT ICE ACCUMULATIONS. HOWEVER...EVEN AN ADDITIONAL LIGHT GLAZE FROM FREEZING DRIZZLE WILL RESULT IN OR ADD TO ONGOING TRAVEL PROBLEMS. THE WARM LAYER WILL CONTINUE TO INCREASE ON SATURDAY AND PRECIPITATION SHOULD TRANSITION TO LIGHT RAIN FROM SOUTH TO NORTH AS SURFACE TEMPERATURES WARM ABOVE FREEZING. WE ARE A BIT CONCERNED THAT FREEZING TEMPERATURES WILL LINGER THROUGH MID AFTERNOON IN MANY LOCATIONS DUE TO THE CURRENT SNOW COVERAGE IN THE NORTH AND THE EXPECTED CLOUD COVER. THEREFORE...WE WILL CARRY THE WINTER WEATHER ADVISORY UNTIL 6 PM SATURDAY FOR ALL BUT THE SOUTHEAST ZONES. IN THE SOUTHEAST ZONES WE WILL RUN THE ADVISORY UNTIL NOON SATURDAY. SURFACE TEMPERATURES SHOULD SLOWLY WARM SATURDAY NIGHT THROUGH SUNDAY MORNING AS SOUTHEAST SURFACE WINDS RETURN. OTHER THAN SOME WEAK PERTURBATIONS IN WEST TO SOUTHWEST FLOW ALOFT...WE DO NOT ANTICIPATE ANY MAJOR SOURCE OF LARGE SCALE LIFT SO WILL ONLY KEEP SOME CHANCE POPS FOR LIGHT RAIN. SOME PATCHY FOG IS ALSO POSSIBLE SATURDAY NIGHT THROUGH SUNDAY. A COLD FRONT WILL APPROACH THE RED RIVER ON SUNDAY AND MAY SNEAK INTO THE NORTHERN ZONES AS PER THE NAM AND ECMWF SOLUTIONS. THE FRONT MAY PROVIDE ADDITIONAL LIFT FOR SOME LIGHT RAIN AS WELL AS BRING COOLER TEMPERATURES. HAVE DECIDED TO GO WITH A BLEND OF THE SOLUTIONS REGARDING HIGHS ON SUNDAY SO WILL LOWER THE NORTHERN ZONES HIGHS TO THE MIDDLE AND UPPER 40S WITH MAINLY 50S AND 60S ELSEWHERE/ NORTH TEXAS WILL STAY IN A VERY UNSETTLED WEATHER PATTERN THROUGH THE MIDDLE OF THE WEEK AS AN UPPER LOW MOVES EAST FROM THE PACIFIC AND MERGES WITH A NORTHERN BRANCH UPPER TROUGH TO FORM A DEEP LONG WAVE TROUGH. THE RESPONSE ACROSS NORTH TEXAS AHEAD OF THIS DEVELOPING SYSTEM WILL BE AND INCREASE IN LOW LEVEL MOISTURE MONDAY THROUGH TUESDAY WITH INCREASING INSTABILITY. IT LOOK LIKES THE BEST CHANCE FOR THUNDERSTORMS WILL BE TUESDAY AFTERNOON/TUESDAY EVENING. STORMS SHOULD END FROM NORTH TO SOUTH TUESDAY NIGHT WITH THE PASSAGE OF ANOTHER STRONG COLD FRONT. IT APPEARS THAT ANOTHER CHANCE FOR WINTER PRECIP WILL BE POSSIBLE BEHIND THE FRONT ON WEDNESDAY. RIGHT NOW SLEET APPEARS TO BE THE PRIMARY PRECIP TYPE. ANY POST FRONTAL PRECIP SHOULD END WEDNESDAY NIGHT WITH DRY NORTHWEST FLOW EXPECTED THURSDAY THROUGH FRIDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 27 35 35 49 42 / 60 60 40 40 50 WACO, TX 28 38 38 60 47 / 40 60 40 40 40 PARIS, TX 25 33 33 46 37 / 60 60 40 40 50 DENTON, TX 24 34 34 49 37 / 60 60 40 40 50 MCKINNEY, TX 25 35 35 50 40 / 60 60 40 40 50 DALLAS, TX 28 38 38 54 44 / 50 60 40 40 50 TERRELL, TX 30 37 37 53 41 / 40 60 40 40 50 CORSICANA, TX 28 39 39 59 49 / 40 60 40 40 50 TEMPLE, TX 29 41 41 63 51 / 50 60 40 40 40 MINERAL WELLS, TX 25 33 33 52 39 / 60 60 40 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 PM CST SATURDAY FOR TXZ091>095- 100>107-115>123-129>134-141>145. WINTER WEATHER ADVISORY UNTIL NOON CST SATURDAY FOR TXZ135- 146>148-156>162-174-175. && 05/79
Hazardous weather outlook, Feb 27, 3:24 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CST FRI FEB 27 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 324 PM CST FRI FEB 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL TEXAS...NORTHEAST TEXAS AND SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY FOR LIGHT SNOW AND FREEZING DRIZZLE IS IN EFFECT FOR ALL OF NORTH AND CENTRAL TEXAS TONIGHT. LIGHT SNOW ACCUMULATIONS THIS EVENING AND ICE ACCUMULATIONS OF A FEW HUNDREDTHS OF AN INCH OVERNIGHT WILL RESULT IN ADDITIONAL TRAVEL IMPACTS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE OR FREEZING RAIN REMAINS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A LAMPASAS TO ATHENS LINE THROUGH MIDDAY SATURDAY...AND FOR AREAS NORTHWEST OF A LINE FROM GOLDTHWAITE TO HILLSBORO TO CANTON THROUGH 6 PM. LIGHT SNOW ACCUMULATIONS AND ICE ACCUMULATIONS OF A FEW HUNDREDTHS OF AN INCH ARE EXPECTED. THIS WILL LIKELY CAUSE ADDITIONAL TRAVEL IMPACTS THROUGH SATURDAY MORNING OVER THE SOUTHEASTERN AREAS...AND THROUGH THE AFTERNOON FOR THE NORTHWESTERN AREAS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH TEXAS ON TUESDAY. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY THREATS. AN AREA OF LIGHT SLEET WILL SPREAD SOUTHEAST ACROSS THE REGION ON WEDNESDAY AS ANOTHER COLD FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Feb 27, 1:44 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
144 PM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM SNOW 3 SSW DECATUR 33.19N 97.62W
02/27/2015 M4.00 INCH WISE TX TRAINED SPOTTER
STORM SPOTTER MEASURED 4" OF SNOW 3 MILES SSW OF THE
CITY OF DECATUR....LIGHT SNOW IS STILL FALLING.Local storm report, Feb 27, 1:57 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
157 PM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM SNOW JACKSBORO 33.22N 98.17W
02/27/2015 E2.00 INCH JACK TX LAW ENFORCEMENT
JACK CO. DISPATCH ESTIMATES AROUND 1-2" OF SNOW ACROSS
THE COUNTY. AROUND 2" OF SNOW IN THE CITY OF JACKSBORO.Local storm report, Feb 27, 2:08 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM SNOW GRAHAM 33.10N 98.60W
02/27/2015 E4.00 INCH YOUNG TX FIRE DEPT/RESCUE
GRAHAM FD ESTIMATED 3-4" OF SNOW HAVE FALLEN IN THE CITY
OF GRAHAM...VERY LIGHT SNOW STILL FALLING.Local storm report, Feb 27, 2:17 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
217 PM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM SNOW BRECKENRIDGE 32.75N 98.90W
02/27/2015 E4.00 INCH STEPHENS TX POST OFFICE
POSTAL WORKER ESTIMATES THAT AROUND 4" OF SNOW HAVE
FALLEN IN THE CITY OF BRECKENRIDGE.Local storm report, Feb 27, 2:24 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM SNOW PALO PINTO 32.77N 98.30W
02/27/2015 E2.00 INCH PALO PINTO TX LAW ENFORCEMENT
SHERIFF'S OFFICE ESTIMATED AROUND 2" OF SNOW IN THE CITY
OF PALO PINTO.Local storm report, Feb 27, 2:30 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM SNOW MINERAL WELLS 32.80N 98.10W
02/27/2015 E3.00 INCH PALO PINTO TX PUBLIC
SOCIAL MEDIA REPORT OF AROUND 3" OF SNOW IN THE CITY OF
MINERAL WELLS.Nearby
Winter Storm Warnings in Texas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.